Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Feeling tired,low sex drive and abdominal pain. Have enlarged spleen. Could it be hemochromatosis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 661 Questions
I have ferritin level of 5500 and feel tired, low sex drive have abdominal pain. Also have enlarged spleen but doctor says he doesn't know what it is. But looking at Internet seems to be obviously hemochromotosis?
Posted Mon, 15 Oct 2012 in Abdominal Pain
Answered by Dr. Muhammad Ishfaq Habib 2 hours later
Thanks for the query

The ferritin levels you are having are very much raised and it can be due to several reasons. The spleen enlargement is also due to the destruction of RBCs formed larger in size by the iron load. few conditions responsible for high ferritin level are multiple blood transfusions, hemochromatosis, alcoholic liver disease, porphyria, rheumatoid arthritis, hyperthyroidism, liver disease, leukemia, type 2 diabetes and Hodgkin's lymphoma.
It is recommended to have consultation from a specialist in XXXXXXX medicine to establish the proper diagnosis and initiate the proper management plan

If you still have some queries, feel free to ask

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor